Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 8, 2009, 3:42 AM CST for 16 counties in Florida. It took effect at Jan 8, 2009, 11:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2009, 3:42 AM CST (09:42 UTC)
- In effect from
- Jan 8, 2009, 11:00 AM CST
- Expired
- Jan 8, 2009, 4:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2796 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 080942 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 442 AM EST THU JAN 8 2009 ...A RED FLAG WARNING IS NOW IN EFFECT THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE...DUE TO RELATIVE HUMIDITY BELOW 35 PERCENT COINCIDENT WITH 20 FOOT WIND SPEEDS GREATER THAN 15 MPH...AND DISPERSIONS GREATER THAN 75... ...A FIRE WEATHER WATCH IS NOW IN EFFECT ON FRIDAY AFTERNOON FOR THE SAME AREA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...COOLER AND DRIER AIR CONTINUES TO USHER INTO THE REGION BEHIND THE COLD FRONT WHICH MOVED THROUGH ON WEDNESDAY MORNING. STRONG WESTERLY WINDS AND HIGH TRANSPORT WIND SPEEDS WILL CREATE VERY HIGH DISPERSIONS ACROSS THE REGION TODAY. 20 FOOT WINDS WILL BE LIGHTER AND DISPERSIONS WILL BE LOWER ON FRIDAY...BUT AFTERNOON RELATIVE HUMIDITIES WILL ALSO BE LOWER ACROSS MOST LOCATIONS AS WELL...CREATING THE POTENTIAL FOR CRITICAL RED FLAG DURATIONS TO BE MET. FLZ009>011-013-016>019-026>029-034-082200- /O.UPG.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/ /O.NEW.KTAE.FW.W.0003.090108T1700Z-090108T2200Z/ /O.NEW.KTAE.FW.A.0002.090109T1700Z-090109T2300Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON- LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 442 AM EST THU JAN 8 2009 /342 AM CST THU JAN 8 2009/ ...A RED FLAG WARNING IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 5 PM EST /4 PM CST/ THIS AFTERNOON... ...A FIRE WEATHER WATCH IS IN EFFECT ON FRIDAY AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH DISPERSIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-008-012-014-015-082200- /O.NEW.KTAE.FW.W.0003.090108T1700Z-090108T2200Z/ /O.NEW.KTAE.FW.A.0002.090109T1700Z-090109T2300Z/ INLAND WALTON-COASTAL WALTON-BAY-GULF-FRANKLIN- 442 AM EST THU JAN 8 2009 /342 AM CST THU JAN 8 2009/ ...A RED FLAG WARNING IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 5 PM EST /4 PM CST/ THIS AFTERNOON... ...A FIRE WEATHER WATCH IS IN EFFECT ON FRIDAY AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH DISPERSIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 17-GOULD
2 follow-up statements
000 WWUS82 KTAE 081949 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EST THU JAN 8 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS THURSDAY AFTERNOON FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE FOR LOW RELATIVE HUMIDITY AND STRONG WINDS... ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE FOR LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST FRIDAY FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITY... .DISCUSSION...WINDY AND DRY CONDITIONS WILL KEEP RED FLAG CONDITIONS GOING IN FLORIDA INTO LATE THIS THURSDAY AFTERNOON. AN EVEN DRIER AIRMASS WILL MOVE INTO THE REGION TONIGHT AND FRIDAY AS A DRY COLD FRONT MOVES SOUTH THROUGH THE REGION TONIGHT...ALTHOUGH IT WILL NOT BE WINDY BEHIND THIS FRONT. THE COMBINATION OF DAYTIME WARMING AND DRY AIR WILL CAUSE THE RELATIVE HUMIDITY TO DROP BELOW CRITICAL LEVELS FOR 4 OR MORE HOURS FRIDAY AFTERNOON. FLZ007>019-026>029-034-091230- /O.UPG.KTAE.FW.A.0002.090109T1700Z-090109T2300Z/ /O.NEW.KTAE.FW.W.0004.090109T1600Z-090109T2300Z/ /O.CON.KTAE.FW.W.0003.000000T0000Z-090108T2200Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 249 PM EST THU JAN 8 2009 /149 PM CST THU JAN 8 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON. RED FLAG CONDITIONS WILL END LATE THIS AFTERNOON. THE RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT LATE FRIDAY MORNING OR EARLY AFTERNOON...AND REMAIN BELOW 35 PERCENT UNTIL LATE FRIDAY AFTERNOON WITH MINIMUM VALUES REACHING 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. STRONG WINDS AND/OR LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ GAZ120>131-142>148-155>161-091230- /O.NEW.KTAE.FW.W.0004.090109T1700Z-090109T2200Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 249 PM EST THU JAN 8 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST FRIDAY. THE RELATIVE HUMIDITY WILL DROP BELOW 25 PERCENT EARLY FRIDAY AFTERNOON...AND REMAIN BELOW 25 PERCENT FOR ABOUT 4 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FOURNIER
000 WWUS82 KTAE 082207 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 507 PM EST THU JAN 8 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE FOR LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 5 PM EST FRIDAY FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITY... .DISCUSSION...WINDY AND DRY CONDITIONS WILL KEEP RED FLAG CONDITIONS GOING IN FLORIDA INTO EARLY THIS THURSDAY EVENING. AN EVEN DRIER AIRMASS WILL MOVE INTO THE REGION TONIGHT AND FRIDAY AS A DRY COLD FRONT MOVES SOUTH THROUGH THE REGION TONIGHT...ALTHOUGH IT WILL NOT BE WINDY BEHIND THIS FRONT. THE COMBINATION OF DAYTIME WARMING AND DRY AIR WILL CAUSE THE RELATIVE HUMIDITY TO DROP BELOW CRITICAL LEVELS FOR FOUR OR MORE HOURS FRIDAY AFTERNOON. FLZ007>019-026>029-034-091300- /O.EXP.KTAE.FW.W.0003.000000T0000Z-090108T2200Z/ /O.CON.KTAE.FW.W.0004.090109T1600Z-090109T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 507 PM EST THU JAN 8 2009 /407 PM CST THU JAN 8 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ GAZ120>131-142>148-155>161-091300- /O.CON.KTAE.FW.W.0004.090109T1700Z-090109T2200Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 507 PM EST THU JAN 8 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 5 PM EST FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 5 PM EST FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 8, 2:00 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 8, 2:00 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 AM EST THU JAN 8 2009
.SYNOPSIS...04 UTC SURFACE ANALYSIS SHOWS A 980 MB SURFACE LOW OVER
EASTERN NEW ENGLAND WITH THE COLD FRONT EXTENDING ACROSS THE WESTERN
ATLANTIC AND INTO THE FLORIDA STRAITS. A WEAK SURFACE TROF WAS
ANALYZED ACROSS THE OHIO RIVER VALLEY HEADING INTO THE SOUTHERN
APPALACHIANS. A WEAK AREA OF HIGH PRESSURE WAS NOTED SOUTHEAST OF
THE MOUTH OF THE MISSISSIPPI RIVER. A VERY COLD AND DRY AIRMASS WAS
ACROSS THE UPPER MIDWEST WITH TEMPERATURES SOLIDLY BELOW ZERO AND
DEWPOINTS AS LOW AS -20F.
UPPER AIR DATA FROM 00 UTC CONTINUED TO SHOW THE DEEP TROF
PROGRESSING ACROSS THE EASTERN HALF OF THE COUNTRY WITH RIDGING
MOVING INTO THE WESTERN U.S.
&&
.SHORT TERM...TODAY THROUGH SATURDAY.
THE WEAK SURFACE TROF WILL MOVE THROUGH THE SOUTHERN APPALACHIANS
AND ACROSS OUR REGION THIS AFTERNOON AND EVENING. THIS WILL TIGHTEN
THE PRESSURE GRADIENT AND CREATE ANOTHER DAY WITH BREEZY
WINDS...ALBEIT NOWHERE NEAR AS STRONG AS THOSE SEEN ON WEDNESDAY.
MODEL SOUNDINGS ALSO SHOW 30 TO 35 KNOT WINDS AT 900 MB AT ALL
INLAND SITES. SINCE WE WILL EASILY MIX TO THIS HEIGHT...SOME OF
THESE STRONGER WINDS WILL BE TRANSPORTED DOWN TO THE SURFACE IN THE
AFTERNOON. IT IS LOOKING LIKE SUSTAINED WINDS IN THE 15 TO 20 MPH
RANGE WITH GUSTS UP TO 30 MPH WILL BE A GOOD BET IN THE AFTERNOON.
WITH THE PASSING OF THE UPPER TROF ACROSS OUR REGION WELL HAVE SOME
MAINLY HIGHER LEVEL CLOUDS STREAM OVERHEAD...BUT THESE SHOULD BE
RELATIVELY TRANSPARENT...SO A PARTLY CLOUDY/MOSTLY CLEAR DAY IS
EXPECTED WITH TEMPERATURES STILL HOVERING AROUND THE 70 DEGREE MARK.
AS A COOLER AREA OF HIGH PRESSURE MOVES SOUTHWARD TOWARD OUR REGION
THURSDAY NIGHT...TEMPERATURES FRIDAY MORNING AND INTO SATURDAY WILL
RETURN TO NEAR NORMAL VALUES IN THE MORNING. AFTERNOON TEMPERATURES
WILL BE SLIGHTLY ABOVE NORMAL...BUT STILL COOL COMPARED TO WHAT
WEVE SEEN IN THE LAST COUPLE OF WEEKS.
WITH A QUICK PROGRESSIVE PATTERN ACROSS THE EASTERN CONUS...THE
RIDGE OF HIGH PRESSURE WILL SHIFT EAST ON SATURDAY AS A STORM SYSTEM
APPROACHES FROM THE WEST. A COLD FRONT WILL MOVE ACROSS THE
SOUTHEAST SATURDAY AFTERNOON AND INTO THE EVENING HOURS BRINGING
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. THERE HAS BEEN A
LITTLE BETTER AGREEMENT THIS CYCLE BETWEEN THE MODELS FOR THIS TIME
RANGE OF THE FORECAST. THE GFS STILL APPEARS TO BE SLIGHTLY FASTER
THAN THE NAM AND EURO. INTERESTINGLY...THE 07/21Z SREF MEAN FIELDS
ARE FASTER THAN EVEN THE GFS. WITH THE ASSOCIATED UPPER TROF
BECOMING LESS AMPLIFIED WITH TIME...WOULD PREFER A SLIGHTLY SLOWER
SOLUTION INDICATED BY THE NAM AS IT JUST DOESNT APPEAR AS THOUGH
THIS FRONT WILL ROLL THROUGH ALL THAT FAST. AS A RESULT...THE
FORECAST IS ESSENTIALLY A BLEND BETWEEN THE NAM AND GFS SOLUTIONS
THROUGH 00Z SUNDAY.
ONLY A 12-18 HOUR PERIOD OF DECENT RETURN FLOW OVER THE GULF OF
MEXICO IS EXPECTED AHEAD OF THIS STORM SYSTEM. DEWPOINTS OVER THE
NORTHERN GULF HAVE DROPPED INTO THE MID AND UPPER 40S BEHIND
YESTERDAYS FRONT. IT WILL TAKE SOME TIME FOR THIS AIRMASS TO
RECOVER AND DEWPOINTS IN THE 60S TO GET BACK INTO THE NORTHERN GULF.
THUS...IT IS EXPECTED THE AIRMASS INLAND WILL BE RATHER STABLE THE
FURTHER NORTH YOU GO. MODELS SHOW DEWPOINTS BREAKING INTO THE LOWER
60S BY SATURDAY AFTERNOON MAINLY IN FLORIDA. OVER TIME...WEVE SEEN
THAT THE 60 DEGREE DEWPOINT VALUE IS A CRITICAL THRESHOLD FOR THE
DETERMINATION OF A SEVERE WEATHER THREAT. MODELS ARE INDICATING AT
BEST 500 J/KG OF SBCAPE AHEAD OF THE FRONT...AND WITH FORECAST
LIFTED INDICES IN THE 0C TO -1C RANGE...THE THERMODYNAMIC
ENVIRONMENT IS LOOKING RATHER WEAK. KINEMATICALLY...THIS SYSTEM
SHOULD BE NEARLY AS IMPRESSIVE AS THE TUESDAY NIGHT SYSTEM. BOTH THE
GFS AND NAM HAVE 0-6KM BULK SHEAR VALUES IN THE 60 TO 70 KNOT RANGE
ACROSS OUR REGION AND AN ASSOCIATED 45 TO 55 KT 850 MB JET. GIVEN
THAT THE INSTABILITY WITH THIS SYSTEM WILL BE MUCH LIKE TUESDAY
NIGHTS STORM SYSTEM...WILL ONLY MENTION ISOLATED T IN THE FORECAST
FOR NOW.
.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY).
ALTHOUGH THERE IS STILL QUITE A BIT OF UNCERTAINTY AND LACK OF MODEL
RUN TO RUN CONTINUITY IN THE EXTENDED PERIOD...CONFIDENCE IS STILL
HIGH THAT WE WILL BE IN STORE FOR A GENERALLY COLD AND DRY PATTERN
FOR THE MAJORITY OF THE PERIOD...AS THE MEAN UPPER LEVEL TROF WILL
REMAIN ENTRENCHED OVER THE EASTERN U.S.. EXACTLY HOW COLD WILL IT
GET AND WHICH DAYS WILL BE THE COLDEST IS STILL SOMEWHAT IN
QUESTION...BUT WOULD NOT BE SURPRISED TO SEE AT LEAST A WIDESPREAD
LIGHT FREEZE ON WED AND THU MORNINGS. WILL HOLD OFF ON ANY HARD
FREEZE TEMPS FOR AT LEAST ANOTHER MODEL CYCLE OR TWO...UNTIL THE
TIMING AND MODEL CONSISTENCY SUFFICIENTLY IMPROVES. ALSO...AFTER THE
1ST IN THE SERIES OF COLD FRONTS EXITS THE AREA ON SUNDAY MORNING
(WHICH THE GFS AND ECMWF ARE BECOMING INCREASINGLY IN BETTER
AGREEMENT WITH TIME)...EXPECT A VIRTUALLY POP FREE FCST FOR THE
REMAINDER OF THE PERIOD.
&&
.MARINE...WINDS OVER THE COASTAL WATERS REMAIN EVEN BELOW EXERCISE
CAUTION CRITERIA. HOWEVER...SEAS AT THE BUOYS ARE STILL AT 7 FEET AS
OF 2 AM EST. IT IS EXPECTED THAT THESE SEAS WILL DROP BELOW 7 FEET
BY 4 AM...SO THE SCA OVER THE OFFSHORE LEGS WILL BE ALLOWED TO
EXPIRE AT THAT TIME. THE REMAINDER OF THE FORECAST IN THE FIRST 2
PERIODS REMAINS SOMEWHAT COMPLICATED. WINDS MAY AT TIMES APPROACH 20
KNOTS OVER THE WATERS...OR LOW END ADVISORY CRITERIA. HOWEVER...SEAS
ARE NOT EXPECTED TO BUILD BACK TO 7 FEET. GIVEN THAT ONLY
INTERMITTENT BURSTS TO 20 KNOTS ARE EXPECTED THIS AFTERNOON AND
EARLY EVENING...WILL OPT FOR AN EXERCISE CAUTION HEADLINE ACROSS THE
BOARD TODAY AND THIS EVENING BEFORE WINDS AND SEAS DIMINISH
CONSIDERABLY AFTER MIDNIGHT. WINDS AND SEAS WILL BUILD AGAIN ON
SATURDAY AHEAD OF THE APPROACHING FRONTAL SYSTEM AND WILL LIKELY
MEET OR EXCEED ADVISORY CRITERIA BY AFTERNOON. A PROLONGED PERIOD OF
ADVISORY CONDITIONS LOOKS GOOD BEHIND THE COLD FRONT UNTIL SUNDAY
EVENING.
&&
.AVIATION...MUCH MORE BENIGN TAF PACKAGE OVERNIGHT TONIGHT...WITH
GENERALLY LIGHT W-SW WINDS AND SOME SCT CIRRUS MOVING IN FROM THE W
AS THE BASE OF THE UPPER LEVEL TROF SWINGS THROUGH THE REGION. AFTER
SUNRISE...HOWEVER...EXPECT THE W WINDS TO QUICKLY BECOME GUSTY ONCE
AGAIN...AND MANY OF THE TAF SITES MAY HAVE A PERIOD OF WINDS GREATER
THAN 20 KTS DURING THE LATE MORNING AND AFTERNOON HOURS. THIS WILL
LIKELY BE SIMILAR TO...BUT NOT QUITE AS STRONG...AS THE WINDS WERE
ON WED AFTN. THESE WINDS SHOULD SUBSIDE QUICKLY AFTER SUNSET AS A
SFC RIDGE BUILDS IN FROM THE NW.
&&
.FIRE WEATHER...WITH THE DRY AIRMASS REMAINING OVER NORTH FLORIDA
TODAY...AND WINDS AT THE SURFACE ABOVE 15 MPH...WILL NEED TO UPGRADE
THE INHERITED WATCH TO A WARNING AND LIKELY EXPAND IT TO INCLUDE ALL
OF OUR COUNTIES. THE SECONDARY SHOT OF DRY AIR COMING IN TONIGHT
WILL LEAD TO ANOTHER POTENTIAL ROUND OF RED FLAG CONDITIONS ON
FRIDAY IN FLORIDA...AND POTENTIALLY IN A FEW COUNTIES IN SOUTH
CENTRAL GEORGIA...ESPECIALLY ALONG THE INTERSTATE 75 CORRIDOR. NO
RED FLAG CONCERNS ARE EXPECTED ON SATURDAY AS THE FRONT CROSSES THE
FORECAST AREA. RED FLAG CONDITIONS COULD RETURN BY SUNDAY IF THE
FRONT PROGRESSES QUICKLY THROUGH THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 71 40 67 40 74 / 0 0 0 0 40
PANAMA CITY 71 45 66 54 72 / 0 0 0 0 50
DOTHAN 66 38 66 48 70 / 0 0 0 05 60
ALBANY 67 38 64 41 73 / 0 0 0 0 60
VALDOSTA 69 39 66 39 75 / 0 0 0 0 30
CROSS CITY 72 40 69 41 74 / 0 0 0 0 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
HENRY...HOUSTON.
GA...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM EST THIS
AFTERNOON FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FL...LAKE WIND ADVISORY FROM 11 AM EST /10 AM CST/ THIS MORNING TO 6
PM EST /5 PM CST/ THIS AFTERNOON FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
RED FLAG WARNING FROM NOON EST /11 AM CST/ TODAY TO 5 PM EST /4
PM CST/ THIS AFTERNOON FOR THE FOLLOWING ZONES: BAY...
CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
WASHINGTON.
GM...NONE.
&&
LONG TERM/AVIATION/FIRE WEATHER...GOULD
REST OF DISCUSSION...GODSEYHazardous weather outlook, Jan 7, 5:16 AM CST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 616 AM EST WED JAN 7 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-081100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 616 AM EST WED JAN 7 2009 /516 AM CST WED JAN 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WINDY CONDITIONS WILL DEVELOP BEHIND A COLD FRONT THAT PASSED THROUGH THE REGION EARLY THIS MORNING. WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH POSSIBLE AT TIMES...ESPECIALLY IN THE AFTERNOON. THESE WINDS WILL MAKE FOR DIFFICULT CONDITIONS ON AREA LAKES. THESE SAME STRONG WESTERLY WINDS WILL CREATE LARGE AND DANGEROUS SURF ALONG THE FLORIDA PANHANDLE BEACHES...ESPECIALLY BETWEEN PANAMA CITY BEACH AND CAPE SAN BLAS. SURF HEIGHTS WILL BUILD TO 9 FEET BY AFTERNOON. THIS WILL LIKELY CREATE MINOR TO MODERATE BEACH EROSION IN THE VULNERABLE LOCATIONS ALONG THE FLORIDA PANHANDLE COAST. THE COMBINATION OF THE LARGE SURF AND STRONG WESTERLY WINDS WILL CREATE ESPECIALLY DANGEROUS RIP CURRENTS ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES. AS A RESULT...A HIGH RISK OF RIP CURRENTS IS INDICATED FOR TODAY. THUS...NO ONE SHOULD ENTER THE WATER...EVEN EXPERIENCED SWIMMERS AND SURFERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A DRY AIRMASS WILL BUILD OVER THE REGION INTO THE EARLY PORTION OF THE WEEKEND BEFORE ANOTHER STORM SYSTEM APPROACHES FROM THE NORTHWEST ON SATURDAY NIGHT. THERE IS SOME INDICATION THAT A MUCH COOLER AND DRIER AIRMASS WILL SURGE IN BEHIND THIS SYSTEM ON SUNDAY AFTERNOON AND MONDAY WITH TEMPERATURES MONDAY MORNING APPROACHING THE FREEZING MARK WELL INLAND. .SPOTTER INFORMATION STATEMENT... WITH STRONG STORMS EXITING THE REGION TO THE EAST EARLY THIS MORNING...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:52 AM CST | Lake Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Jan 8, 3:42 AM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 10 hr |
| Jan 8, 1:49 PM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 27 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.